MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED NARROW POSTERIOR STABILIZED FEMORAL COMPONENT SIZE 7; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED NARROW POSTERIOR STABILIZED FEMORAL COMPONENT SIZE 7; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/18/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a right knee arthroplasty revision to address deep, staphylococcus aureus infection approximately one (1) month post-operatively.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant devices - persona cemented stemmed tibial component right size e catalog #: 42532007102 lot #: 65199572, persona constrained posterior stabilized articular surface right 14mm catalog #: 42522600714 lot #: 64945522, persona tapered cemented stem extension 14mm diameter +30mm length catalog #: 42557000114 lot #: 65264429, persona cemented all poly patella 32mm catalog #: 42540000032 lot #: 65134405.The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2022-00155, 3007963827-2022-00157.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: during the investigation process, a review of the sterile certifications were found to be conforming with no applicable deviations.The devices were verified to have gone through acceptable sterilization guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as hospital/surgical environment, provider-related risk factors, and/or patient comorbidities/risk factors.As there were no indications of a product or process issue affecting implant safety or effectiveness, the implanted products were not identified to contribute to the reported infection.Zimmer biomet has determined that this event is no longer reportable based on the aforementioned statements.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CEMENTED NARROW POSTERIOR STABILIZED FEMORAL COMPONENT SIZE 7
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14564335
Report Number3007963827-2022-00156
Device Sequence Number17438964
Product Code JWH
UDI-Device Identifier00889024228764
UDI-Public(01)00889024228764(17)310808(10)65139649
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006202
Device Lot Number65139649
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date06/01/2022
Supplement Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR
Patient SexFemale